My first day on Tamoxifen is today!

Options
blazytracy
blazytracy Member Posts: 157
edited March 2014 in Breast Cancer #1
and I am kind of scared of the side effects. I have been reading on here about the depression and crying etc....besides all of the other known effects like blood clots, uterine cancer etc.etc... a bit scary I think...

Comments

  • cindycflynn
    cindycflynn Member Posts: 1,132 Member
    Options
    I've been on it for a month
    And so far haven't had much in the way of SE. Hot flashes, of course, but those started with the chemo. A little bit of joint pain in my hips, but it comes and goes. All in all, not too bad.

    Everyone is different, so try not to be too afraid. A LOT of women have taken Tamoxifen for years. If you do have problems, talk to your doc about other options.

    Take care,
    Cindy
  • elm3544
    elm3544 Member Posts: 748
    Options
    been on it since beginning of December
    I did feel like I was on an emotional roller coaster at first but it stopped. I haven't noticed anything else but the hot flashes, which I was already having due to the chemo. Very tolerable for me.
    I hope you don't have any problems with it!
  • jennytwist
    jennytwist Member Posts: 896
    Options
    elm3544 said:

    been on it since beginning of December
    I did feel like I was on an emotional roller coaster at first but it stopped. I haven't noticed anything else but the hot flashes, which I was already having due to the chemo. Very tolerable for me.
    I hope you don't have any problems with it!

    started it in Oct '09
    and so far only hot flashes. I, too was scared about taking it - the side effects are enough to frighten anyone. My Dr told me I had no other choice, I had to take it! I try to think about all the good it's doing and just stay positive. Hopefully you'll do just fine - another step along the way.
    take care,
    Jenny
  • Ritzy
    Ritzy Member Posts: 4,381 Member
    Options

    started it in Oct '09
    and so far only hot flashes. I, too was scared about taking it - the side effects are enough to frighten anyone. My Dr told me I had no other choice, I had to take it! I try to think about all the good it's doing and just stay positive. Hopefully you'll do just fine - another step along the way.
    take care,
    Jenny

    Just want to wish you good
    Just want to wish you good luck on tamox! If you have bad symptoms, be sure and contact your oncologist. And, if you have any bleeding, contact him and your gynecologist too.

    Sue :)
  • jnl
    jnl Member Posts: 3,869 Member
    Options

    I've been on it for a month
    And so far haven't had much in the way of SE. Hot flashes, of course, but those started with the chemo. A little bit of joint pain in my hips, but it comes and goes. All in all, not too bad.

    Everyone is different, so try not to be too afraid. A LOT of women have taken Tamoxifen for years. If you do have problems, talk to your doc about other options.

    Take care,
    Cindy

    Some women have side effects
    Some women have side effects on tamox, some have a few and some have none. Just take it one day at a time. Good luck!
  • jbug
    jbug Member Posts: 285
    Options
    I've been on it since end of
    I've been on it since end of Jan (2010). I too was very nervous about taking it, especially reading posts from other sisters on the site (no offense to those that shared!). The most important thing for each of us is to get all the information we need to make the right decision for ourselves. If you look at the numbers, the % of people who have serious side effects is actually low...there are far more women w/no side effects that you don't hear about. I'm not discounting the seriousness of potential side effects (blood clots and depressions are nothing to sneeze at)...and in fact, had the same fears. I talked w/my onc and ultimately, they will tell you that their may be other medications they can use or meds to help w/side effects. Also, you can always choose to stop the meds.

    I've only had to cope w/hot flashes and don't feel that they have had a huge impact on my quality of life...i'm 46 and expect I'll have to deal w/menopause shortly anyway!

    Good luck w/your decisions...Blessings...
    Julie
  • DebbyM
    DebbyM Member Posts: 3,289 Member
    Options
    jbug said:

    I've been on it since end of
    I've been on it since end of Jan (2010). I too was very nervous about taking it, especially reading posts from other sisters on the site (no offense to those that shared!). The most important thing for each of us is to get all the information we need to make the right decision for ourselves. If you look at the numbers, the % of people who have serious side effects is actually low...there are far more women w/no side effects that you don't hear about. I'm not discounting the seriousness of potential side effects (blood clots and depressions are nothing to sneeze at)...and in fact, had the same fears. I talked w/my onc and ultimately, they will tell you that their may be other medications they can use or meds to help w/side effects. Also, you can always choose to stop the meds.

    I've only had to cope w/hot flashes and don't feel that they have had a huge impact on my quality of life...i'm 46 and expect I'll have to deal w/menopause shortly anyway!

    Good luck w/your decisions...Blessings...
    Julie

    I know you are scared and
    I know you are scared and nervous, but, just try it and see how you do.

    Good luck to you on tamoxifen!